MAUDE Adverse Event Report: COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Per the instructions for use (ifu): ¿left subclavian and left jugular veins should be used only when other sites are not available.¿ ¿if resistance is encountered during wire guide insertion, do not force wire guide.¿ this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, during the use of the left internal jugular vein double lumen polyurethane central venous catheter set, the wire guide became trapped in the introducer needle, making it impossible to pass or withdraw the wire guide.Upon attempted removal, the wire guide frays.The customer indicated that, as a result of the product problem, the patient's blood vessel ruptured.The customer did not report what was done to correct the condition, and it is unknown if additional procedures were required.The complaint product is available for return; however, as of the date of this report, no device has yet been received for evaluation.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: returned to manufacturer.Evaluation / investigation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications as well as a visual inspection and functional evaluation of the device was conducted during the investigation.The device was returned in a used condition.Visual inspection of the returned device confirmed that the weld of the wire guide had broken away from the safety wire, causing coil elongation and wire protrusion.The weld was still intact on the distal end.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was found to be product use related.The instructions for use warn that breakage may occur if the wire guide is withdrawn through the needle, which was done.Wire guides commonly separate when attempted to be withdrawn through the introducer needle.The ifu also recommends using other sites instead of the chosen left jugular vein if possible.A formal results letter is to be forwarded to the customer.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: returned to manufacturer.Evaluation / investigation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications as well as a visual inspection and functional evaluation of the device was conducted during the investigation.The device was returned in a used condition.Visual inspection of the returned device confirmed that the weld of the wire guide had broken away from the safety wire, causing coil elongation and wire protrusion.The weld was still intact on the distal end.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was found to be product use related.The instructions for use warn that breakage may occur if the wire guide is withdrawn through the needle, which was done.Wire guides commonly separate when attempted to be withdrawn through the introducer needle.The ifu also recommends using other sites instead of the chosen left jugular vein if possible.A formal results letter is to be forwarded to the customer.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7327288
Report Number1820334-2018-00651
Device Sequence Number151194
Product Code DQY
UDI-Device Identifier00827002040359
UDI-Public(01)00827002040359(17)200927(10)8252264
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UDLM-401J
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age3 YR